MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48130000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retained.
 
Event or Problem Description
It was reported that four xia titanium 4.5 blockers disengaged from their respective screws three years post-operatively and were discovered via x-ray.Revision surgery has occurred.This record represents blocker 1 of 4.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, post-op x-rays were provided showing 2 rods and 4 blockers migrated out of the screw.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.It was reported that during implantation, screws did not give enough polyaxiality and the surgeon needed to compresses.Surgeon over tightened and feels this was an issue with over compressing.Per the surgical technique, once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is done by utilizing the anti-torque key and the torque wrench.The torque wrench indicates the appropriate torque that has to be applied to the implant for final tightening.Line up the arrow to the line in order to achieve this final tightening torque of 8 nm.During final tightening, 8 nm must not be exceeded.It was also reported that the patient did not fuse.Per the surgical technique, inappropriate or improper surgical placement of this device may cause distraction or stress shielding of the graft or fusion mass.This may contribute to failure of an adequate fusion mass to form.The root cause of the reported event is multifactorial and includes: overtightening of the blockers; surgeon applied too much force to the spine during compression; pseudarthrosis.

Brand Name
XIA TITANIUM 4.5 BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9936077
Report Number0009617544-2020-00059
Device Sequence Number14077753
Product Code NKB
UDI-Device Identifier04546540448897
UDI-Public04546540448897
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48130000
Device Catalogue Number48130000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;